Patterns in random fractals
Shmerkin, Pablo; Suomala, Ville (2020-06-01)
Shmerkin, P., Suomala, V. (2020) Patterns in random fractals. American Journal of Mathematics, 142 (3), 683-749. https://doi.org/10.1353/ajm.2020.0024
This article appeared in the American Journal of Mathematics, Volume 142, Issue 3, Year, pages 683-749, Copyright © 2020, Johns Hopkins University Press.
We characterize the existence of certain geometric configurations in the fractal percolation limit set A in terms of the almost sure dimension of A. Some examples of the configurations we study are: homothetic copies of finite sets, angles, distances, and volumes of simplices. In the spirit of relative Szemerédi theorems for random discrete sets, we also consider the corresponding problem for sets of positive ν-measure, where ν is the natural measure on A. In both cases we identify the dimension threshold for each class of configurations. These results are obtained by investigating the intersections of the products of m independent realizations of A with transversal planes and, more generally, algebraic varieties, and extend some well-known features of independent percolation on trees to a setting with long-range dependencies.
- Avoin saatavuus